Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 243, NWS Springfield, MO

November 13, 2007Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 13, 2007, 5:56 AM CST for Oregon County, Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 13, 2007, 5:56 AM CST (11:56 UTC)
Expired
Nov 13, 2007, 6:41 AM CST
In force
45 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Oregon County, MO

The radar

The Springfield radar (KSGF), 180 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 13, 6:15 AM CSTHAIL 0.754 Ene Couch, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 131156
SVRSGF
MOC149-131300-
/O.NEW.KSGF.SV.W.0243.071113T1156Z-071113T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 AM CST TUE NOV 13 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 700 AM CST.

* AT 550 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR KOSHKONONG...OR 7 MILES NORTH OF THAYER...
  MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
  SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF ALTON BY 600 AM CST.

THE TOWNS OF COUCH AND MYRTLE ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3652 9169 3659 9168 3661 9168 3675 9168
      3679 9113 3649 9115
TIME...MOT...LOC 1156Z 280DEG 39KT 3662 9149

$$

FOSTER
2 follow-up statements
000 
WWUS53 KSGF 131216
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 AM CST TUE NOV 13 2007

MOC149-131300-
/O.CON.KSGF.SV.W.0243.000000T0000Z-071113T1300Z/
OREGON MO-
615 AM CST TUE NOV 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST 
FOR SOUTHERN OREGON COUNTY...

AT 609 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR COUCH...OR 12 MILES NORTHEAST OF THAYER...
MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF OREGON
COUNTY.

THIS STORM PRODUCED NICKEL TO QUARTER SIZE HAIL NEAR BRANDSVILLE.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3652 9169 3659 9168 3661 9168 3675 9168
      3679 9113 3649 9115
TIME...MOT...LOC 1215Z 273DEG 37KT 3659 9126

$$

FOSTER
000 
WWUS53 KSGF 131241
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 AM CST TUE NOV 13 2007

MOC149-131251-
/O.CAN.KSGF.SV.W.0243.000000T0000Z-071113T1300Z/
OREGON MO-
641 AM CST TUE NOV 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OREGON COUNTY IS 
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3652 9169 3659 9168 3661 9168 3675 9168
      3679 9113 3649 9115
TIME...MOT...LOC 1241Z 273DEG 37KT 3658 9093

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 13, 5:35 AM CST, 21 minutes earlier.

Area forecast discussion, Nov 13, 5:35 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 AM CST TUE NOV 13 2007

.DISCUSSION...

CURRENTLY...A WEAK COLD FRONT EXTENDS FROM NEAR VIENNA TO LICKING TO
GAINESVILLE. OVERNIGHT...FOG HAS FORMED ALONG THIS FRONT WITH
VISIBILITIES REDUCED TO LESS THAN A QUARTER OF A MILE IN AREAS
GENERALLY ALONG THE PLATEAU. WATER VAPOR IMAGERY SHOWS DRIER MID
LEVEL AIR NOW IN CENTRAL KANSAS QUICKLY MOVING TOWARDS THE
MISSOURI OZARKS. IN RESPONSE TO THE APPROACH OF THIS DRIER
AIR...CEILINGS HAVE STARTED TO RISE AND VISIBILITIES ARE
IMPROVING. THIS TREND IS EXPECTED TO CONTINUE AND AS A RESULT THE
DENSE FOG ADVISORY WILL LIKELY BE CANCELLED WITH THE ISSUANCE OF THE
MORNING FORECAST PACKAGE.

THE NEXT CHALLENGE IS PRECIPITATION CHANCES AND TEMPERATURES FOR
TODAY. RADAR HAS SHOWN BOTH PRE FRONTAL AND POST FRONTAL SHOWERS AND
THUNDERSTORMS ACROSS THE AREA. WITH THE WEAK FRONT WASHING OUT
TODAY...CHANCES FOR RAIN WILL RESIDE TO THE EAST OF HIGHWAY 65. MUCH
LIKE YESTERDAY...HIGH TEMPERATURES WILL DEPEND GREATLY ON CLOUD
COVER. TEMPERATURES ONCE AGAIN WILL BE ABOVE NORMAL WITH HIGHS
RANGING FROM THE MID 60S FOR AREAS THAT EXPERIENCE MORE CLOUD COVER
AND LOWER 70S FOR AREAS WITH MORE SUNSHINE.

A MUCH STRONGER COLD FRONT WILL BE MOVING THROUGH SOUTHEAST KANSAS
AND THE MISSOURI OZARKS ON WEDNESDAY. WITH INCREASING
CLOUDS...STRONG NORTHERLY WINDS AND COLD AIR ADVECTION...HIGH
TEMPERATURES WILL MAINLY RESIDE IN THE LOW TO MID 60S ACROSS THE
FORECAST AREA. AHEAD OF THE FRONT...AFTERNOON HIGH TEMPERATURES IN
SOUTH CENTRAL MISSOURI WILL BE NEAR 70 DEGREES. THIS FRONT WILL
MOVE THROUGH MOST OF THE FORECAST AREA DRY WITH ONLY A SLIGHT
CHANCE FOR SHOWERS AND STORMS ALONG THE FRONT IN SOUTH CENTRAL
MISSOURI. SKIES WILL BE CLEARING OVERNIGHT WEDNESDAY WITH LOWS
NEAR FREEZING FOR MOST AREAS.

SURFACE HIGH PRESSURE BUILDS INTO THE PLAINS BEHIND THE FRONT ON
THURSDAY. NORTHERLY WINDS WILL WEAKEN THROUGHOUT THE DAY AS THE
PRESSURE GRADIENT RELAXES. HIGH TEMPERATURES WILL BE MUCH COOLER
THAN THE PAST SEVERAL DAYS WITH READINGS IN THE 50S. WITH CLEAR
SKIES...LIGHT WINDS AND HIGH PRESSURE OVERHEAD...RADIATIONAL
COOLING WILL KICK IN OVERNIGHT WITH LOWS DROPPING BELOW FREEZING.

A WARMING TREND BEGINS OVER THE WEEKEND. SURFACE HIGH PRESSURE
WILL BE MOVING EASTWARD WITH SOUTHERLY WINDS RETURNING TO THE
AREA. THE GFS AND ECMWF MODEL SOLUTIONS EJECT THE UPPER LEVEL LOW
CURRENTLY NEAR BAJA CALIFORNIA AS AN OPEN TROUGH INTO THE SOUTHERN
PLAINS. IF THIS HAPPENS...GULF MOISTURE IS LIKELY TO SURGE
NORTHWARD INTO THE OZARKS AND SOUTHEAST KANSAS PROVIDING CHANCES
FOR SHOWERS AND STORMS. FURTHER MODEL RUNS WILL HELP SOLIDIFY THE
CHANCES FOR RAIN IN THE EXTENDED FORECAST.

ANGLE

&&

.AVIATION...

WIDESPREAD MVFR CONDITIONS WILL PERSIST MUCH OF TODAY AS THE AIRMASS
NEAR THE SURFACE REMAINS VERY MOIST. IFR CEILINGS LESS THAN 500 FEET
WILL AFFECT THE SPRINGFIELD TERMINAL THIS MORNING. THE STRATUS WILL
GRADUALLY LIFT AND VISIBILITY SLOWLY IMPROVE DURING THE DAY. SOME
BREAKS IN THE STRATUS WILL DEVELOP BY LATE IN THE DAY. STRATUS AND
LIGHT FOG MAY AGAIN DEVELOP LATE TONIGHT AS THE NEXT FRONT
APPROACHES THE AREA.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.

KS...NONE.
&&
Hazardous weather outlook, Nov 13, 4:40 AM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 AM CST TUE NOV 13 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
440 AM CST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 SCATTERED THUNDERSTORMS WILL BE POSSIBLE GENERALLY EAST OF
 HIGHWAY 65 TODAY. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AS GULF MOISTURE
 STREAMS NORTHWARD AND AN UPPER LEVEL DISTURBANCE MOVE THROUGH
 THE REGION. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 10:20 PM CSTDense Fog AdvisorySGFChristian, Dade, Dallas, Greene, Lawrence, Polk and 1 more5 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.